Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 29, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 18, 2022, 4:15 AM CDT for 12 counties in North Dakota. It took effect at Jun 18, 2022, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2022, 4:15 AM CDT (09:15 UTC)
- In effect from
- Jun 18, 2022, 12:00 PM CDT
- Expired
- Jun 18, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Pierce County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 96 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2138 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703 WWUS73 KBIS 180915 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 415 AM CDT Sat Jun 18 2022 NDZ013-022-023-025-035>037-046>048-050-051-181715- /O.NEW.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/ /O.NEW.KBIS.WI.Y.0029.220618T1700Z-220619T0100Z/ Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons- Logan-La Moure-McIntosh-Dickey- Including the cities of Strasburg, Rugby, Goodrich, Fessenden, Carrington, Lamoure, Wishek, Steele, Linton, Ellendale, Ashley, Bismarck, Kulm, Oakes, Tappen, Harvey, Mcclusky, Jamestown, Gackle, Edgeley, and Napoleon 415 AM CDT Sat Jun 18 2022 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...For the Heat Advisory, heat index values as high as 102 today, and up to 105 Sunday. For the Wind Advisory, southeast winds around 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central and southeast North Dakota. * WHEN...For the Heat Advisory, from Noon today to 8 PM CDT Sunday. For the Wind Advisory, from Noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. Strong winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ003>005-011-012-019>021-034-042-045-181715- /O.NEW.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/ Renville-Bottineau-Rolette-Ward-McHenry-Mercer-Oliver-McLean- Morton-Grant-Sioux- Including the cities of Wilton, Glenburn, Dunseith, Sherwood, Carson, Minot, Mandan, New Leipzig, Solen, Shell Valley, Hazen, Underwood, St. John, Beulah, Center, Rolette, Drake, Towner, Velva, Mohall, Garrison, Selfridge, Elgin, Fort Yates, Rolla, Washburn, Turtle Lake, and Bottineau 415 AM CDT Sat Jun 18 2022 /315 AM MDT Sat Jun 18 2022/ ...HEAT ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ SUNDAY... * WHAT...Heat index values as high as 102 today and Sunday. * WHERE...Portions of central North Dakota. * WHEN...From Noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-181715- /O.NEW.KBIS.HT.Y.0001.220618T1800Z-220619T0300Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 415 AM CDT Sat Jun 18 2022 /315 AM MDT Sat Jun 18 2022/ ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... * WHAT...Heat index values up to 100 expected. * WHERE...Western North Dakota. * WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 10 PM CDT /9 PM MDT/ this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Hamilton
4 follow-up statements
249 WWUS73 KBIS 181148 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 648 AM CDT Sat Jun 18 2022 NDZ013-022-023-025-035>037-046>048-050-051-182000- /O.CON.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/ /O.CON.KBIS.WI.Y.0029.220618T1700Z-220619T0100Z/ Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons- Logan-La Moure-McIntosh-Dickey- Including the cities of Strasburg, Rugby, Goodrich, Fessenden, Carrington, Lamoure, Wishek, Steele, Linton, Ellendale, Ashley, Bismarck, Kulm, Oakes, Tappen, Harvey, Mcclusky, Jamestown, Gackle, Edgeley, and Napoleon 648 AM CDT Sat Jun 18 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...For the Heat Advisory, heat index values as high as 102 today, and up to 105 Sunday. For the Wind Advisory, southeast winds around 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central and southeast North Dakota. * WHEN...For the Heat Advisory, from Noon today to 8 PM CDT Sunday. For the Wind Advisory, from Noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. Strong winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ003>005-011-012-019>021-034-042-045-182000- /O.CON.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/ Renville-Bottineau-Rolette-Ward-McHenry-Mercer-Oliver-McLean- Morton-Grant-Sioux- Including the cities of Wilton, Glenburn, Dunseith, Sherwood, Carson, Minot, Mandan, New Leipzig, Solen, Shell Valley, Hazen, Underwood, St. John, Beulah, Center, Rolette, Drake, Towner, Velva, Mohall, Garrison, Selfridge, Elgin, Fort Yates, Rolla, Washburn, Turtle Lake, and Bottineau 648 AM CDT Sat Jun 18 2022 /548 AM MDT Sat Jun 18 2022/ ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ SUNDAY... * WHAT...Heat index values as high as 102 today and Sunday. * WHERE...Portions of central North Dakota. * WHEN...From Noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-182000- /O.CON.KBIS.HT.Y.0001.220618T1800Z-220619T0300Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 648 AM CDT Sat Jun 18 2022 /548 AM MDT Sat Jun 18 2022/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... * WHAT...Heat index values up to 100 expected. * WHERE...Western North Dakota. * WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 10 PM CDT /9 PM MDT/ this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Hamilton
664 WWUS73 KBIS 181444 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 944 AM CDT Sat Jun 18 2022 NDZ045-182100- /O.EXA.KBIS.WI.Y.0029.220618T1700Z-220619T0100Z/ /O.CON.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/ Sioux- Including the cities of Selfridge, Fort Yates, and Solen 944 AM CDT Sat Jun 18 2022 /844 AM MDT Sat Jun 18 2022/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ SUNDAY... * WHAT...Heat index values as high as 100 today and Sunday. For the Wind Advisory, southeast winds around 30 mph with gusts up to 45 mph expected. * WHERE...Sioux County * WHEN...For the Wind Advisory, until 8 PM CDT/7 PM MDT/ this evening. For the Heat Advisory, until 8 PM CDT/7 PM MDT/ Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. Strong winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ013-022-023-025-035>037-046>048-050-051-182100- /O.CON.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/ /O.CON.KBIS.WI.Y.0029.220618T1700Z-220619T0100Z/ Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons- Logan-La Moure-McIntosh-Dickey- Including the cities of Strasburg, Rugby, Goodrich, Fessenden, Carrington, Lamoure, Wishek, Steele, Linton, Ellendale, Ashley, Bismarck, Kulm, Oakes, Tappen, Harvey, Mcclusky, Jamestown, Gackle, Edgeley, and Napoleon 944 AM CDT Sat Jun 18 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...For the Heat Advisory, heat index values as high as 102 today, and up to 105 Sunday. For the Wind Advisory, southeast winds around 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central and southeast North Dakota. * WHEN...For the Heat Advisory, until 8 PM CDT Sunday. For the Wind Advisory, until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. Strong winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ003>005-011-012-019>021-034-042-182100- /O.CON.KBIS.HT.Y.0001.220618T1700Z-220620T0100Z/ Renville-Bottineau-Rolette-Ward-McHenry-Mercer-Oliver-McLean- Morton-Grant- Including the cities of Wilton, Glenburn, Dunseith, Sherwood, Carson, Minot, Mandan, New Leipzig, Shell Valley, Hazen, Underwood, St. John, Beulah, Center, Rolette, Drake, Towner, Velva, Mohall, Garrison, Elgin, Rolla, Washburn, Turtle Lake, and Bottineau 944 AM CDT Sat Jun 18 2022 /844 AM MDT Sat Jun 18 2022/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ SUNDAY... * WHAT...Heat index values as high as 102 today and Sunday. * WHERE...Portions of central North Dakota. * WHEN...Until 8 PM CDT/7 PM MDT/ Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-182100- /O.CON.KBIS.HT.Y.0001.220618T1800Z-220619T0300Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 944 AM CDT Sat Jun 18 2022 /844 AM MDT Sat Jun 18 2022/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... * WHAT...Heat index values up to 100 expected. * WHERE...Western North Dakota. * WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 10 PM CDT /9 PM MDT/ this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Telken
498 WWUS73 KBIS 181952 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 252 PM CDT Sat Jun 18 2022 NDZ013-022-023-025-035>037-045>048-050-051-190100- /O.CON.KBIS.HT.Y.0001.000000T0000Z-220620T0100Z/ /O.CON.KBIS.WI.Y.0029.000000T0000Z-220619T0100Z/ Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Sioux- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Fessenden, Carrington, Lamoure, Linton, Tappen, Mcclusky, Ashley, Solen, Jamestown, Wishek, Bismarck, Harvey, Napoleon, Rugby, Kulm, Ellendale, Fort Yates, Edgeley, Goodrich, Gackle, Steele, Oakes, Strasburg, and Selfridge 252 PM CDT Sat Jun 18 2022 /152 PM MDT Sat Jun 18 2022/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS EVENING... * WHAT...For the Heat Advisory, heat index values as high as 102 today and Sunday. For the Wind Advisory, southeast winds around 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central and southeast North Dakota * WHEN...For the Heat Advisory, until 8 PM CDT Sunday. For the Wind Advisory, until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. Strong winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-190100- /O.CON.KBIS.HT.Y.0001.000000T0000Z-220619T0300Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 252 PM CDT Sat Jun 18 2022 /152 PM MDT Sat Jun 18 2022/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT/9 PM MDT/ THIS EVENING... * WHAT...Heat index values up to 100 expected. * WHERE...Western North Dakota. * WHEN...Until 10 PM CDT/9 PM MDT/ this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ NDZ003>005-011-012-019>021-034-042-190100- /O.CON.KBIS.HT.Y.0001.000000T0000Z-220620T0100Z/ Renville-Bottineau-Rolette-Ward-McHenry-Mercer-Oliver-McLean- Morton-Grant- Including the cities of Wilton, Glenburn, Dunseith, Sherwood, Carson, Minot, Mandan, New Leipzig, Shell Valley, Hazen, Underwood, St. John, Beulah, Center, Rolette, Drake, Towner, Velva, Mohall, Garrison, Elgin, Rolla, Washburn, Turtle Lake, and Bottineau 252 PM CDT Sat Jun 18 2022 /152 PM MDT Sat Jun 18 2022/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ SUNDAY... * WHAT...Heat index values as high as 100 today and Sunday. * WHERE...Portions of central North Dakota. * WHEN...Until 8 PM CDT/7 PM MDT/ Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Telken
068 WWUS73 KBIS 190047 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 747 PM CDT Sat Jun 18 2022 NDZ001-002-009-010-017-018-031>033-040-041-043-044-190200- /O.CAN.KBIS.HT.Y.0001.000000T0000Z-220619T0300Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 747 PM CDT Sat Jun 18 2022 /647 PM MDT Sat Jun 18 2022/ ...HEAT ADVISORY IS CANCELLED... Temperatures across western North Dakota will remain warm through tonight, although will begin to cool below Heat Advisory Criteria this evening. Thus the Heat Advisory across western North Dakota has been cancelled. $$ NDZ013-022-023-025-035>037-045>048-050-051-190915- /O.EXP.KBIS.WI.Y.0029.000000T0000Z-220619T0100Z/ /O.CON.KBIS.HT.Y.0001.000000T0000Z-220620T0100Z/ Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Sioux- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Fessenden, Carrington, Lamoure, Linton, Tappen, Mcclusky, Ashley, Solen, Jamestown, Wishek, Bismarck, Harvey, Napoleon, Rugby, Kulm, Ellendale, Fort Yates, Edgeley, Goodrich, Gackle, Steele, Oakes, Strasburg, and Selfridge 747 PM CDT Sat Jun 18 2022 /647 PM MDT Sat Jun 18 2022/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT/7 PM MDT/ THIS EVENING... * WHAT...Warm temperatures will continue through tonight. Heat index values up to 105 are then expected for Sunday. For the Wind Advisory, breezy southeast winds will diminish through the evening, thus the Wind Advisory will expire at 8 PM CDT/7 PM MDT/ this evening. * WHERE...Portions of central and southeast North Dakota. * WHEN...Until 8 PM CDT/7 PM MDT/ Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ NDZ003>005-011-012-019>021-034-042-190915- /O.CON.KBIS.HT.Y.0001.000000T0000Z-220620T0100Z/ Renville-Bottineau-Rolette-Ward-McHenry-Mercer-Oliver-McLean- Morton-Grant- Including the cities of Wilton, Glenburn, Dunseith, Sherwood, Carson, Minot, Mandan, New Leipzig, Shell Valley, Hazen, Underwood, St. John, Beulah, Center, Rolette, Drake, Towner, Velva, Mohall, Garrison, Elgin, Rolla, Washburn, Turtle Lake, and Bottineau 747 PM CDT Sat Jun 18 2022 /647 PM MDT Sat Jun 18 2022/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ SUNDAY... * WHAT...Warm temperatures will continue through tonight. Heat index values up to 105 are then expected for Sunday. * WHERE...Portions of central North Dakota. * WHEN...Until 8 PM CDT/7 PM MDT/ Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Anglin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 18, 12:54 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 18, 12:54 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1254 AM CDT Sat Jun 18 2022 .UPDATE... Issued at 1246 AM CDT Sat Jun 18 2022 Dying convection over northwest South Dakota could produce a sprinkle or two around Hettinger before completely dissipating. Otherwise, the threat for convection over eastern portions of central ND seems to be even smaller. Will keep just a slight chance in the 09-12Z timeframe. Made some minor tweaks to sky cover also for increased high cirrus. UPDATE Issued at 1001 PM CDT Fri Jun 17 2022 Breezy but quiet weather continues this evening. At this point, it is looking quite unlikely that any thunderstorms will develop tonight. Latest high- res guidance has backed off on what development it was showing in earlier runs, and over the past few hours convection to the west and south of the forecast area has had a hard time sustaining itself. The KBIS 00Z RAOB showed a stout capping inversion due to very warm temperatures in the midlevels, and our expectation is that even with the low-level jet kicking in overnight, it will not be enough for convection to develop in the forecast area. No changes needed with this update. UPDATE Issued at 801 PM CDT Fri Jun 17 2022 Quick update to expire the Wind Advisory as planned. UPDATE Issued at 630 PM CDT Fri Jun 17 2022 No changes needed with this update. Still quite breezy in the west with the wind advisory continuing until 1 UTC. Otherwise, we're keeping an eye on convection developing in north central Wyoming into southeast Montana, but the current expectation is for any of these storms to stay well to the west of the forecast area this evening. We will see how 00Z guidance looks in regards to potential for any convection overnight tonight in the eastern portion of our area. && .SHORT TERM...(This evening through Saturday) Issued at 318 PM CDT Fri Jun 17 2022 Upper level trends feature a building ridge now centering over the Northern Plains this afternoon and a deep Pacific trough over the west coast. Water vapor imagery indicates multiple subtle impulses ejecting out of the trough and moving through the nearly meridional flow over the Rockies and northern high plains. At the surface, deepening low pressure was analyzed over the lee side regions of Montana and Wyoming, with a pressure gradient between the low and the exiting high to the northeast creating increased southeast winds today over the western Dakotas. 12Z regional RAOBs this morning show a very warm low-mid level air mass arriving with the upper level ridge, where 700mb temperatures were beginning to exceed 13 C as observed on UNR-GGW soundings. For this evening, winds will diminish somewhat with the diurnal boundary layer decoupling process, however remain breezy and out of the southeast as the pressure gradient remains. Thunderstorms should develop from the low pressure convergence and orographic influence of Montana and Wyoming late this afternoon, however it's unlikely convection will persist in a significant way to the North Dakota border with the presence of very warm 850-700mb temperatures and a stout capping inversion. Tonight, the upper level ridge axis shifts east and a 850mb southerly jet develops over the Dakotas. A 700 theta-e front should move through the state overnight, which may provide the convergence aloft to initiate elevated convection in the presence of very steep mid-level lapse rates exceeding 8 C/km. It's uncertain however the degree of moistening at this level that will occur and provide the required LFC saturation for more significant convection. Recent CAMs do produce convection somewhere from central through northeast North Dakota after 06Z. With sufficient low-mid level moistening in an environment of 30-40 kts of effective shear, thunderstorms may pose a severe hail threat. However with the relatively high uncertainty of this forcing mechanism and the very warm temperatures aloft that forcing needs to overcome, we will allow the following shifts to further analyze the potential before elevating messaging to a severe risk. Saturday and Sunday, hot and humid conditions are expected as the 850mb air mass exceeds the NAEFS 99th climatological percentile for this time of year and surface dew points rise into the 60s. High temperatures well into the 90s are forecast for much of western and central North Dakota and some locations may approach 100 Saturday afternoon. Picking out convective chance locations and timing this weekend continues to be a challenge with the strength of the ridge aloft and the very warm lower level capping inversion. The surface low associated with the approaching western trough will make its way across the state through the weekend, allowing for somewhat higher precipitation probabilities on Sunday as it should set up over the state at this point. On Saturday, the blend of guidance keeps the area dry which is reasonable based on the initially stout inversion. NAM forecast soundings do show the potential for convective temperatures to be met however late Saturday afternoon and while initiation points are unclear, isolated convection can't be ruled out, depending on where the surface low sets up over western North Dakota. MLCAPE of around 3500 J/kg and 30 kts of effective shear would be enough to provide a supercell environment where severe hail and wind gusts would be possible if sufficiently strong updrafts can develop. .LONG TERM...(Saturday night through Friday) Issued at 318 PM CDT Fri Jun 17 2022 Sunday should see the worst overlap of heat and humidity to potentially produce heat index values from 100 F to 105 F in the James River Valley. By this point cooler air will begin to move in from the west will bring highs in the 80s in the west Sunday afternoon. With the arrival of the surface low and front precipitation chances become more more widespread by Sunday evening. There is some inconsistency in QPF location between western and central North Dakota during this period, depending on how each model resolves the surface low progress, but strong to severe convection does look possible with the overall overlap of dew points in the 60s, steep mid-level lapse rates, and sufficiently strong mid-level winds. Though some differences in wave strength exist, guidance is relatively consistent in lifting a shortwave out of the western trough and driving a front through the region Monday/Tuesday. This should bring a relative cool-down and possibly increased winds on Tuesday, along with chances for showers. Longer range EC/GFS ensembles continue to show a broad ridge developing over the southern and central CONUS by late next week, with increased flow over the northern periphery. Chances for severe weather and warmer than average temperatures are generally associated with this pattern in the Northern Plains. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1246 AM CDT Sat Jun 18 2022 LLWS at all TAF sites early. VFR conditions are expected through the 06Z TAF period. Strong southeast flow aloft will necessitate a LLWS at all TAF sites through around 14 UTC. KJMS will also need another mention of LLWS at the end of the TAF period when surface winds diminish this evening. Otherwise expect breezy to windy conditions again today, mostly during the late morning and afternoon hours and more over central ND instead of the west. Expect only mid and high level cloudiness today. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TWH SHORT TERM...AE LONG TERM...AE AVIATION...TWH
Hazardous weather outlook, Jun 18, 12:57 AM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1257 AM CDT Sat Jun 18 2022 NDZ001-002-009-010-017-018-031>033-040-041-043-044-190600- Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- 1257 AM CDT Sat Jun 18 2022 /1157 PM MDT Fri Jun 17 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The upcoming weekend will bring well above normal temperatures to western and central North Dakota. Widespread 90s are likely on Saturday and Sunday, with some triple digit readings possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ019-020-034-035-042-045-046-190600- Mercer-Oliver-Morton-Burleigh-Grant-Sioux-Emmons- 1257 AM CDT Sat Jun 18 2022 /1157 PM MDT Fri Jun 17 2022/ This Hazardous Weather Outlook is for portions of south central North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The upcoming weekend will bring well above normal temperatures to western and central North Dakota. Widespread 90s are likely on Saturday and Sunday, with some triple digit readings possible. Sunday especially will see the potential for record breaking temperatures and oppressive heat index values. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ003>005-011>013-021>023-025-036-037-047-048-050-051-190600- Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan- Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- 1257 AM CDT Sat Jun 18 2022 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight There is a slight chance of thunderstorms late tonight, with small hail possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The upcoming weekend will bring well above normal temperatures to western and central North Dakota. Widespread 90s are likely on Saturday and Sunday, with some triple digit readings possible. Sunday especially will see the potential for record breaking temperatures and oppressive heat index values. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:15 AM CDT | Heat Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 40 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.